Designing Optimal Algorithms for Solving Banded Triangular Systems on Rings

Eunice E. Santos, Eugene Santos, Eugene S. Santos

Research output: Contribution to journalArticlepeer-review


Parallel complexity results for designing banded triangular solvers are provided. In particular, several lower bounds based on data layout and communication along a ring are derived based on solving such systems using substitution. Lastly, a near-optimal solver for a ring is discussed and provided.

Original languageEnglish (US)
Pages (from-to)169-180
Number of pages12
JournalJournal of Mathematical Modelling and Algorithms
Issue number3
StatePublished - 2002
Externally publishedYes


  • algorithms and complexity
  • banded systems
  • numerical linear algebra
  • ring topology
  • triangular solvers

ASJC Scopus subject areas

  • Modeling and Simulation
  • Applied Mathematics


Dive into the research topics of 'Designing Optimal Algorithms for Solving Banded Triangular Systems on Rings'. Together they form a unique fingerprint.

Cite this